Picture of virus under microscope

Research under the microscope...

The Strathprints institutional repository is a digital archive of University of Strathclyde research outputs.

Strathprints serves world leading Open Access research by the University of Strathclyde, including research by the Strathclyde Institute of Pharmacy and Biomedical Sciences (SIPBS), where research centres such as the Industrial Biotechnology Innovation Centre (IBioIC), the Cancer Research UK Formulation Unit, SeaBioTech and the Centre for Biophotonics are based.

Explore SIPBS research

A discontinuous Galerkin moving mesh method for Hamilton-Jacobi equations

MacKenzie, John and Nicola, Aurelian (2007) A discontinuous Galerkin moving mesh method for Hamilton-Jacobi equations. SIAM Journal on Scientific Computing, 29 (6). pp. 2258-2282. ISSN 1064-8275

[img]
Preview
PDF
SIAM2007.pdf - Preprint

Download (1MB) | Preview

Abstract

In this paper we consider the numerical solution of first-order Hamilton-Jacobi equations using the combination of a discontinuous Galerkin finite element method and an adaptive $r$-refinement (mesh movement) strategy. Particular attention is given to the choice of an appropriate adaptivity criterion when the solution becomes discontinuous. Numerical examples in one and two dimensions are presented to demonstrate the effectiveness of the adaptive procedure.